Texas, 2019

Damaging Wind in Texas, June 30, 2019

June 30, 2019 · NWS CRP · 1 event in 1 county or zone

Scattered thunderstorms developed over the Coastal Bend near an outflow boundary in the afternoon. Thunderstorm winds blew the roof off a barn near Orange Grove.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Scattered thunderstorms developed over the Coastal Bend near an outflow boundary in the afternoon. Thunderstorm winds blew the roof off a barn near Orange Grove.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 2:04 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 30, 2:04 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
304 PM CDT Sun Jun 30 2019

.SHORT TERM (Tonight through Monday night)...

Concur with the deterministic runs which maintain a quasi-
stationary upper trough over the region during the period. The NAM
predicts PWAT values near/slightly below normal Tonight/Monday.
Anticipate at least isolated convection late this afternoon/
evening over the CWA, with the sea breeze/outflow boundaries from
convection this morning as the primary triggers (caveat,
significant CIN values interior CWA per the LAPS may limit
surface-based convection.) Additional isolated/scattered
convection Monday, again triggered by sea breeze/other pre-
existing boundaries. Region of copious moisture expected to
approach the coast Monday night. Expect convection to develop
over the ERN CWA near the coast after 06z Tuesday.

&&

.LONG TERM (Tuesday through Sunday Night)...

Still looks wet for Tue and Wed as moisture associated with a
tropical wave in the gulf surges into South Texas. This deep
tropical moisture with PWATs of 2-2.25" will interact with a slow
moving elongated upper trough positioned just to our west to
produce scattered to numerous showers and thunderstorms Tuesday
through Wednesday. Best chance for rain will be across the
northeast Coastal Bend and Victoria Crossroads area with
significantly lesser amounts near the trough axis out west along
the Rio Grande. Trended closer to the ECMWF this package as the
new GFS dry bias is well evident. The upper trough will move north
of the area on Thursday, as ridge builds in overhead bringing
drier air and diminishing rain changes. However enough moisture
will be present for isolated sea breeze convection Friday and
Saturday. Slightly below normal temperatures can be expected early
in the week due to the increased clouds and precipitation in the
area before a gradual warm commences later in the week. A
afternoon heat indices could approach SPS criteria by the weekend.

&&

.MARINE...

Isolated convection anticipated tonight through Monday. Increasing
moisture will increase the chance for convection Monday night.
Expect scattered to numerous showers and thunderstorms Tuesday and
Wednesday as deep tropical moisture moves into the region. Drier
conditions are expected Thursday through the weekend as a ridge
builds in overhead. However, isolated showers will still be
possible. SCEC conditions can be expected through midweek as the
gradient flow strengthens. The onshore flow will relax late in the
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  91  77  89  77  /  20  20  20  50  50
Victoria          73  89  74  89  74  /  30  30  20  50  50
Laredo            75  98  76  98  77  /  20  10  20  10  30
Alice             72  93  74  92  76  /  20  20  20  40  40
Rockport          78  87  79  86  79  /  20  20  30  60  60
Cotulla           73  96  75  96  76  /  20  10  20  20  30
Kingsville        73  92  75  91  77  /  20  20  20  40  40
Navy Corpus       78  86  80  87  79  /  20  20  30  50  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

WC/87...SHORT TERM
JM/75...LONG TERM
Hazardous weather outlook, Jun 30, 4:03 AM CST, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
503 AM CDT Sun Jun 30 2019

TXZ229>234-239>247-342>347-442-443-447-011015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
503 AM CDT Sun Jun 30 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms this morning becoming isolated
to scattered this afternoon through tonight. Small hail and wind
gusts to 40 mph are possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms possible through midweek,
especially eastern portions of South Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
503 AM CDT Sun Jun 30 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms this morning becoming isolated
by tonight. Small hail and wind gusts to 35 knots are possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms on Monday with activity becoming
numerous Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/TC

The radar

The Corpus Christi radar (KCRP), 47 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jim Wells

When
June 30, 4:30 PM CST
Where
Jim Wells County, 1.6 mi SW of Orange Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Social Media
Coordinates
27.952, -97.946

Video was posted of a roof being blown off of a barn near Orange Grove.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838683.